MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER
Catalog Number M001468060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during a coil embolization of an aneurysm located at the right cavernous internal carotid artery (ica), a guidewire (subject device) together with a microcatheter were advanced within the vasculature.The physician tried to loop the wire in the aneurysm sac in order to try to get across the neck of the aneurysm.The 3cm guidewire tip broke off inside the aneurysm.The physician realized that the guidewire broke when he wanted to do a run after withdrawing the guidewire from the microcatheter and he noticed that there was no flow of flushing.The physician planned to use a snare device to retrieve the broken part of the guidewire but seeing the tortuosity of the vessel, he decided to sacrifice the vessel by deploying a detachable balloon.After balloon deployment, there is still good collateral blood flow into the right side of brain.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The device was returned the guidewire was separated at approximately 197.0cm from its proximal end.The guidewire separated distal fragment was not returned.Magnified examination of the fracture site showed the core wire and polymer sleeve were fractured.No stretching on the polymer was found.No stretching on the the guidewire (core wire) was found.The guidewire was bent approximately 4.5cm proximal to the fracture site.The guidewire was bent on several places along its ptfe length.The guidewire polytetrafluoroethylene (ptfe) coating was examined.The ptfe was also scraped on several places along its proximal approximately 40.0cm length from its proximal end.The coating is present on the guidewire and meets visual specifications.The bending and fracture on the guidewire appeared to be due to excessive manipulation.Functional analysis was not be performed due to the anomalies found on the product.The guidewire was separated on its distal section.The transend guidewire fracture surface was inspected using a scanning electron microscope (sem).The inspection of the fracture surface revealed ductile dimples consistent with a torsional fracture mode.This suggests excessive manipulation during torqueing of the device during use.Additional information provided by the customer indicated that the guidewire was prepared as per the dfu.The torque device was not returned back with the device and could not be inspected to determine if its use contributed to the ptfe peeling, as a result, the cause of "undeterminable" has been assigned to the as analyzed guidewire ptfe coating peeling.The condition of the returned guidewire observed during product inspection suggests that excessive torque and manipulation during use resulted in the observed damage.Therefore, an assignable cause of "human factors (handling)" has been assigned to reported and analyzed code guidewire break, the reported guidewire - un-retrieved device fragments and the analyzed guidewire kink.

Brand Name
TRANSEND EX 014/205 SOFT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8199855
Report Number3008853977-2018-00080
Device Sequence Number16626570
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2020
Device Catalogue NumberM001468060
Device Lot Number22087436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXELSIOR MICROCATHETER STRYKER; EXELSIOR MICROCATHETER STRYKER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR